Alert archive / Wisconsin / Small Craft Advisories in 2023
Small Craft Advisory 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 18, 2023, 3:03 PM CST. It took effect at Feb 19, 2023, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2023, 3:03 PM CST (21:03 UTC)
- In effect from
- Feb 19, 2023, 3:00 AM CST
- Expired
- Feb 19, 2023, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
646 WHUS73 KMKX 182103 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 303 PM CST Sat Feb 18 2023 LMZ643>646-190515- /O.NEW.KMKX.SC.Y.0021.230219T0900Z-230219T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 303 PM CST Sat Feb 18 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 3 AM to 3 PM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
650 WHUS73 KMKX 190254 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 854 PM CST Sat Feb 18 2023 LMZ643>646-191100- /O.CON.KMKX.SC.Y.0021.230219T0900Z-230219T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 854 PM CST Sat Feb 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 3 AM to 3 PM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
962 WHUS73 KMKX 190922 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 322 AM CST Sun Feb 19 2023 LMZ643>646-191730- /O.CON.KMKX.SC.Y.0021.000000T0000Z-230219T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 322 AM CST Sun Feb 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 3 AM to 3 PM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
497 WHUS73 KMKX 191522 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 922 AM CST Sun Feb 19 2023 LMZ643>646-192100- /O.CON.KMKX.SC.Y.0021.000000T0000Z-230219T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 922 AM CST Sun Feb 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 3 AM to 3 PM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
884 WHUS73 KMKX 192033 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 233 PM CST Sun Feb 19 2023 LMZ643>646-200000- /O.EXT.KMKX.SC.Y.0021.000000T0000Z-230220T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 233 PM CST Sun Feb 19 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 to 30 kt and waves 2 to 4 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 12:53 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 18, 12:53 PM CST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1253 PM CST Sat Feb 18 2023 .UPDATE... (Issued 1253 PM ST Sat Feb 18 2023) Low pressure moving into srn Saskatchewan will gradually deepen to 995 MB as it reaches James Bay, Canada by late Sun afternoon. Sswly sfc winds and warm advection will increase this afternoon into Sun. Meanwhile, a shortwave trough will miss the area to the south tnt. Sct-bkn high clouds will continue to stream over srn WI, although stratus may form Sun ahead of the cold front, if enough low level moisture is present. Temps will not fall too much tnt, then warm into the lower to middle 40s on Sun. The cold front and weak shortwave trough will then pass Sun eve, but no pcpn is expected. Gehring && .SHORT TERM... (Issued 241 AM CST Sat Feb 18 2023) Today through Sunday: A breezy but otherwise quiet early morning is underway, as high pressure retreats to our southeast and a shortwave moves across southern parts of Ontario. The increasing winds and associated warm advection has resulted in temperatures gradually rising this morning; look for readings to be in the mid 20s by daybreak. Variable high clouds are expected today as an upper level jet lifts through the region. Highs are expected to reach the mid to upper 30s. Lows tonight will only fall into the upper 20s to around 30 as southerly winds persist. Continued warm advection is expected Sunday ahead of a weak frontal boundary. Highs are currently expected to reach the low 40s. Boxell && .LONG TERM... (Issued 241 AM CST Sat Feb 18 2023) Sunday night through Friday: Next week is looking very active, and by the middle to end of the week, quite complex in terms of potential impacts. Starting out, a compact shortwave is expected to push across the Great Lakes Monday night into Tuesday, potentially bringing some light snow to areas north of I-94. Winds may also become rather brisk for a time Monday night as low pressure moves across Lake Superior. Highs on Monday and Tuesday are expected to reach the low 30s. By Tuesday night, a strengthening baroclinic zone is expected to set up across the region, while a series of shortwaves dig across the West Coat and southern Plains. Low pressure will likely lift into the Midwest/Great Lakes mid to late week, while high pressure remains stationary across south central Canada and the northern US Plains. With deep southwest flow across the Midwest, there will likely be plenty of moisture across the region from Tuesday night and Wednesday through Friday, with several rounds of precipitation possible. The presence of the baroclinic zone makes thermal profiles very uncertain; some combination of rain, snow, sleet, and freezing rain is probable, but in exactly what ratio is very tough to ascertain at this point. Given the amount of moisture though, this will be a system to keep an eye on, especially for anyone with travel plans for the latter portion of the week. Boxell && .AVIATION... (Issued 1253 PM CST Sat Feb 18 2023) VFR conditions this afternoon and tnt, but LLWS will develop this evening and last until 13-15Z Sun via a swly LLJ of 50 kt. Stratus clouds via Cigs of 1-3 kft may then develop from west to east across srn WI on Sun. There is some uncertainty on whether the stratus will form due to a lack of moisture. Gehring && .MARINE... (Issued 241 AM CST Sat Feb 18 2023) Southwest gales will continue until early this morning for the northern third of Lake Michigan, as low pressure pushes across south central Ontario and high pressure remains centered over the southeastern US. In the nearshore waters, gusty southwest winds are expected through mid morning, and a Small Craft Advisory is in effect. Southwest to southerly winds will diminish later morning and remain southerly through Sunday. Another low will track across Ontario on Sunday, followed by yet another crossing Lake Superior Monday night. Winds may briefly touch gale force Sunday and again Monday night and Tuesday. Better chances for gales will arrive mid to late week, as stronger low pressure builds into the area. For the nearshore, additional Small Craft Advisories are likely tonight and again Monday night. Boxell && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 18, 2:34 PM CST, 29 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 234 PM CST Sat Feb 18 2023 WIZ046-047-051-052-056>060-062>072-192045- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 234 PM CST Sat Feb 18 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A strong storm system will bring the possibility of a wintry mix to the region during the middle to end of the workweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ643>646-192045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 234 PM CST Sat Feb 18 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Southwest winds to 25 knots are expected to develop late tonight. Waves may approach 4 feet. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Small craft conditions continue into Sunday morning. Gusty winds return at times Tuesday through Thursday. Small Craft Advisories will likely be needed. A period of gales is possible Wednesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 234 PM CST Sat Feb 18 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Southwest winds may approach gales Sunday, Monday night, and Tuesday. Better chances for gales develop for Wednesday. Freezing spray will be possible by the end of the week, especially over the northern portions of the lake. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.